Alert archive / South Carolina / Areal Flood Advisories in 2012
Areal Flood Advisory 13, NWS Columbia, SC
NWS Columbia, SC issued this areal flood advisory at Jun 11, 2012, 12:10 PM EDT for Lexington County, Richland County, South Carolina. It was in force for 65 min.
The area
The outline as issued.
The facts
- Issued
- Jun 11, 2012, 12:10 PM EDT (16:10 UTC)
- Expired
- Jun 11, 2012, 1:15 PM EDT
- In force
- 65 min
- Issued by
- NWS Columbia, SC
- Area
- Storm-based polygon
Counties Lexington County, SC, Richland County, SC
The radar
The Columbia radar (KCAE), 12 km from the middle of the area, began a volume at 16:12 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Charleston AFB, SC (KCHS), launched 12:00Z, 4.2 hours before the alert went out and 145 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 389 J/kg
- Mixed-layer CIN
- -64 J/kg
- Mixed-layer LCL
- 772 m above ground
- 0-6 km bulk shear
- 27 kt
- 0-1 km storm-relative helicity
- 113 m²/s²
- 0-3 km storm-relative helicity
- 158 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
646
WGUS82 KCAE 111610
FLSCAE
FLOOD ADVISORY
NATIONAL WEATHER SERVICE COLUMBIA SC
1210 PM EDT MON JUN 11 2012
SCC063-079-111715-
/O.NEW.KCAE.FA.Y.0013.120611T1610Z-120611T1715Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEXINGTON SC-RICHLAND SC-
1210 PM EDT MON JUN 11 2012
THE NATIONAL WEATHER SERVICE IN COLUMBIA HAS ISSUED AN
* URBAN AND SMALL STREAM FLOOD ADVISORY FOR...
LEXINGTON COUNTY IN CENTRAL SOUTH CAROLINA...
THIS INCLUDES THE CITIES OF...WEST COLUMBIA...SPRINGDALE...CAYCE...
RICHLAND COUNTY IN CENTRAL SOUTH CAROLINA...
THIS INCLUDES THE CITIES OF...FOREST ACRES...DENTSVILLE...
COLUMBIA...
* UNTIL 115 PM EDT
* AT 1208 PM EDT...SHOWERS PRODUCING HEAVY RAIN WITH RAINFALL RATES
OF 1 INCH PER HOUR WILL CAUSE MINOR FLOODING OF POORLY DRAINED
AREA...ESPECIALLY IN DOWNTOWN COLUMBIA.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
MOST FLOOD DEATHS OCCUR IN AUTOMOBILES. NEVER DRIVE YOUR VEHICLE INTO
AREAS WHERE THE WATER COVERS THE ROADWAY. FLOOD WATERS ARE USUALLY
DEEPER THAN THEY APPEAR. JUST ONE FOOT OF FLOWING WATER IS POWERFUL
ENOUGH TO SWEEP VEHICLES OFF THE ROAD. WHEN ENCOUNTERING FLOODED
ROADS MAKE THE SMART CHOICE...TURN AROUND...DONT DROWN.
REPORT LARGE HAIL...DAMAGING WINDS OR FLOODING TO YOUR COUNTY
SHERIFF...OR CALL THE NATIONAL WEATHER SERVICE TOLL FREE AT 1 877 6 3
3...6 7 7 2.
&&
LAT...LON 3389 8086 3386 8100 3388 8100 3388 8102
3387 8104 3385 8104 3384 8105 3401 8115
3409 8096
$$1 follow-up statement
171
WGUS82 KCAE 111718
FLSCAE
FLOOD ADVISORY
NATIONAL WEATHER SERVICE COLUMBIA SC
118 PM EDT MON JUN 11 2012
SCC063-079-111728-
/O.EXP.KCAE.FA.Y.0013.000000T0000Z-120611T1715Z/
/00000.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
LEXINGTON SC-RICHLAND SC-
118 PM EDT MON JUN 11 2012
...THE URBAN AND SMALL STREAM FLOOD ADVISORY HAS EXPIRED FOR RICHLAND
AND LEXINGTON COUNTIES...
THE HEAVY RAIN HAS MOVED EAST OF THE AREA.
REPORT FLOODING TO YOUR COUNTY SHERIFF...OR CALL THE NATIONAL WEATHER
SERVICE TOLL FREE AT 1 877 6 3 3...6 7 7 2.
LAT...LON 3389 8086 3386 8100 3388 8100 3388 8102
3387 8104 3385 8104 3384 8105 3401 8115
3409 8096
$$
LAMBERTYWhat forecasters said that day
The local office's own words before this areal flood advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Columbia, SC wrote its last area forecast discussion before this areal flood advisory went out at Jun 11, 6:29 AM EDT, 5 hours 41 minutes earlier.
Area forecast discussion, Jun 11, 6:29 AM EDT, 5 hours 41 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE COLUMBIA SC 629 AM EDT MON JUN 11 2012 .SYNOPSIS... AN UPPER LEVEL TROUGH WILL SLOWLY APPROACH THE REGION TODAY FROM THE WEST...MOVE THROUGH TUESDAY...AND SHIFT JUST TO OUR EAST WEDNESDAY. THIS...ALONG WITH A VERY MOIST ATMOSPHERE...WILL RESULT IN SHOWER AND THUNDERSTORM ACTIVITY...SOME OF WHICH WILL PRODUCE LOCALLY HEAVY RAIN AT TIMES....TODAY AND TUESDAY. THE TROUGH WILL SHIFT OFFSHORE BY LATE WEEK INTO THE WEEKEND...ALLOWING DRIER AIR TO FILTER INTO THE REGION. && .NEAR TERM /UNTIL 6 PM THIS EVENING/... UPPER LEVEL TROUGH JUST TO OUR WEST WILL CONTINUE TO SLOWLY MOVE EAST TODAY...WITH AN UPPER DISTURBANCE EJECTING EASTWARD INTO OUR REGION. WEAK WARM FRONT CURRENTLY NEAR THE NORTHERN TIER OF THE FORECAST AREA (FA) WILL SHIFT FARTHER NORTH TODAY. CURRENT RADAR INDICATES LITTLE RETURNS OVER OUR FA...BUT A LINE OF SHOWERS HAS DEVELOPED OVER NE AND CENT GA MOVING NE. THIS ACTIVITY WILL MOVE INTO NORTHERN PORTIONS OF THE CSRA IN THE NEAR TERM. LATER TODAY...WHEN SOME DIURNAL HEATING OCCURS AND THE UPPER IMPULSE APPROACHES...WILL EXPECT ADDITIONAL CONVECTION TO DEVELOP. ARRAY OF GUIDANCE SUGGESTS CATEGORICAL POPS BY AFTERNOON. CONVECTIVE ANALYSIS INDICATES ONLY WEAK TO MODERATE INSTABILITY...PROVIDING FOR POSSIBILITY OF ISOLATED SEVERE THUNDERSTORM...BUT THE MAIN THREAT WILL BE LOCALLY HEAVY RAINFALL...GIVEN VERY MOIST ATMOSPHERE IN PLACE...WITH PRECIPITABLE WATER (PW) VALUES AROUND 2 INCHES. && .SHORT TERM /6 PM THIS EVENING THROUGH TUESDAY NIGHT/... CONTINUED HIGH CHANCES OF SHOWERS AND THUNDERSTORMS. MODELS SHIFT UPPER TROUGH SLOWLY EAST INTO OUR REGION...WHILE MAINTAINING VERY HIGH VALUES OF ATMOSPHERIC MOISTURE OVER OUR REGION. CONVECTION EXPECTED TO WANE SOME WITH DIURNAL COOLING LATE TONIGHT...WITH ANOTHER ROUND EXPECTED TUESDAY. LIKELY TO POSSIBLY CATEGORICAL POPS APPEAR IN ORDER TUE. MAIN THREAT WILL CONTINUE TO BE POTENTIAL FOR LOCALLY HEAVY RAIN. && .LONG TERM /WEDNESDAY THROUGH SUNDAY/... UPPER TROUGH AXIS AND AREA OF HIGHEST MOISTURE WILL SLOWLY SHIFT EAST TO THE COAST BY WEDNESDAY AFTERNOON. POPS WILL TREND DOWN SOME WEDNESDAY BUT STILL GOOD CHANCE...BETTER CHANCE SE FA. UPPER TROUGH/BEST MOISTURE TO SHIFT OFFSHORE BY THURSDAY. MODELS DEVELOP UPPER RIDGE TO OUR WEST AND TROUGH OFFSHORE THE EAST COAST. A N TO NE FLOW SURFACE AND ALOFT TO ALLOW DRIER AIR TO FILTER INTO THE REGION LATE WEEK INTO THE WEEKEND. && .AVIATION /11Z MONDAY THROUGH FRIDAY/... WEAK IMPULSES WILL CONTINUE TO MOVE ACROSS THE REGION TODAY. ALSO...THERE IS PLENTY OF MOISTURE WITH PW VALUES OVER 2 INCHES. IFR-MVFR CONDITIONS COMMON THIS MORNING AS A LINE OF SHOWERS MOVES EAST OUT OF GEORGIA. THIS LINE SHOULD BE IN THE WESTERN PART OF THE FORECAST AREA BY 14Z-15Z. THERE MAY BE A FEW THUNDERSTORMS IN ADDITION BUT NOT ENOUGH CONFIDENCE TO PUT IN TAF SITES. A BREAK IN CONVECTIVE ACTIVITY MAY OCCUR DURING THE EARLY AFTERNOON. THEN AS A STRONGER SHORT WAVE MOVES EAST OVER THE REGION LATER IN THE AFTERNOON AND THIS EVENING...MORE SHOWERS AND POSSIBLY SOME THUNDERSTORMS SHOULD DEVELOP AGAIN. AGAIN DUE TO TIMING ISSUES...DECIDED NOT TO INCLUDE THUNDER IN TAF SITES. FLOODING WAS AN ISSUE YESTERDAY WITH SLOWER MOVING ACTIVITY. HOWEVER...STORM SPEED IS EXPECTED TO BE CLOSE TO 20 KNOTS TODAY AS OPPOSED TO LESS THAN 10 KNOTS YESTERDAY. SO HEAVY RAIN MAY OCCUR BUT IT WILL NOT LINGER TO GIVE RAINFALL AMOUNTS AS HIGH AS YESTERDAY. HIGH MOISTURE CONTENT WILL CONTINUE TONIGHT. THEREFORE...WILL LOWER CIGS TO IFR-MVFR AGAIN LATE TONIGHT. EXTENDED AVIATION OUTLOOK...WIDESPREAD MVFR OR IFR CONDITIONS ASSOCIATED WITH THE SLOW MOVING TROUGH WILL LIKELY CONTINUE THROUGH WEDNESDAY. && .CAE WATCHES/WARNINGS/ADVISORIES... SC...NONE. GA...NONE. && SYNOPSIS...DCM NEAR TERM...DCM SHORT TERM...DCM LONG TERM...DCM AVIATION...TTH
Hazardous weather outlook, Jun 11, 2:12 AM EDT, 9 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE COLUMBIA SC 212 AM EDT MON JUN 11 2012 GAZ040-063>065-077-SCZ015-016-018-020>022-025>031-035>038-041-121000- LINCOLN-MCDUFFIE-COLUMBIA-RICHMOND-BURKE-LANCASTER-CHESTERFIELD- MCCORMICK-NEWBERRY-FAIRFIELD-KERSHAW-EDGEFIELD-SALUDA-LEXINGTON- RICHLAND-LEE-AIKEN-SUMTER-BARNWELL-ORANGEBURG-CALHOUN-CLARENDON- BAMBERG- 212 AM EDT MON JUN 11 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL GEORGIA AND CENTRAL SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT. SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL THIS AFTERNOON AND EVENING. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY. SHOWERS AND THUNDERSTORMS MAY PRODUCE LOCALLY HEAVY RAINFALL TUESDAY. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.
The office that day
Everything else NWS Columbia, SC issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 10, 9:30 PM EDT | Severe Thunderstorm Warning | CAE | Newberry | 45 min |
| Jun 10, 9:34 PM EDT | Tornado Warning | CAE | Newberry | 26 min |
| Jun 10, 9:57 PM EDT | Severe Thunderstorm Warning | CAE | Fairfield | 78 min |
| Jun 11, 11:57 AM EDT | Areal Flood Advisory | CAE | Aiken, Barnwell | 108 min |
| Jun 11, 12:32 PM EDT | Flash Flood Warning | CAE | Richland | 50 min |
| Jun 11, 12:39 PM EDT | Flood Watch | CAE | Aiken, Bamberg, Barnwell, Calhoun, Chesterfield, Clarendon and 10 more | 39 hr |
| Jun 11, 12:39 PM EDT | Areal Flood Advisory | CAE | Aiken, Bamberg, Barnwell, Calhoun, Clarendon, Fairfield and 7 more | 111 min |
| Jun 11, 1:09 PM EDT | Tornado Warning | CAE | Calhoun, Orangeburg | 36 min |
| Jun 11, 1:59 PM EDT | Areal Flood Advisory | CAE | Chesterfield, Kershaw, Lancaster | 2 hr |
| Jun 11, 2:53 PM EDT | Areal Flood Advisory | CAE | Bamberg, Clarendon, Lee, Orangeburg, Sumter | 112 min |
Nearby
Areal Flood Advisories in South Carolina, 2012Every areal flood advisory in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.